MAUDE Adverse Event Report: PENUMBRA, INC. VELOCITY DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. VELOCITY DELIVERY MICROCATHETER; DQY
Catalog Number VEL160STR
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Please note that this complaint was submitted to the fda by the user facility with the following reference number: mw5176920.The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the basilar artery using a velocity delivery microcatheter (velocity).During the procedure, the velocity was advanced to the target location as part of an aspiration system.The physician removed the velocity and noticed the velocity had fractured.It was reported that the entire fractured velocity was removed, and no part of the velocity was left in the patient.The procedure was completed using a new microcatheter.There was no report of an adverse effect to the patient.

Brand Name
VELOCITY DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key23619092
Report Number3005168196-2025-00374
Device Sequence Number10045372
Product Code DQY
UDI-Device Identifier00814548012629
UDI-Public00814548012629
Combination Product (Y/N)N
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVEL160STR
Device Lot NumberF00015695
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Initial Report FDA Received Date11/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age88 YR
Patient SexMale
Patient Weight70 KG